MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTB17, ALEXIS CES 17CM 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES GTB17, ALEXIS CES 17CM 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number GTB17
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed laparoscopic hysterectomy.Rep was not present for the case.While using alexis ces bag to remove a large specimen, the bag broke while being removed.The specimen was delivered inside bag, it was noticed after the bag was removed from the patient that the bag tore on a seam and a small piece broke off which was found and removed.Surgeon believes that the bag broke under pressure while being removed through the vagina.The tear was found at the seam on the corner of the bag towards the bottom.The uterus was being removed in the bag.The tear was noticed upon physical examination of the bag once it was removed.It is unknown if the specimen was morcellated.There was no patient injury and the case was completed without further issue.Product available for return.Additional information was received via email on 08jun2021 from [name]: "the alexis ces bag was introduced vaginally, laparoscopic devices placed the specimen in the bag.The bag¿s white ring was then externalized.There wasn¿t any morcellation performed.The doctor pulled the bag with a lot of force, the bag broke and came out without the specimen, but the specimen had been advanced into the vagina and the specimen was removed easily by itself.A piece of the bag came out attached to the specimen and it was matched up to the torn bag as a match.They searched for any other pieces but didn¿t find any other pieces." additional information was received via email on 18jun2021 from [name]: yes the uterus was cancerous - it was a known cancer.But the cancer was contained within the uterus which was not morcellated.So the risk is no different than when i was initially attempting removal of the uterus vaginally without the bag.No, nothing from inside the ces bag leaked inside the patient.The force that caused the bag to tear finally got the uterus into the vagina and out of the pelvis/peritoneal cavity.Patient status: no patient injury.Type of intervention the case was completed with the same device.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that the bag was broken, a hole was observed in the bag.The hole appeared to have been cut and stretching was also noted on the sheath surrounding the hole.Based on the condition of the returned unit and the event description, it is likely that the hole was caused by an instrument that came in contact with the bag during the procedure.The stretching of the hole was likely due to the force exerted on the device when pulled during removal.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed.Laparoscopic hysterectomy.Rep was not present for the case.While using alexis ces bag to remove a large specimen, the bag broke while being removed.The specimen was delivered inside bag, it was noticed after the bag was removed from the patient that the bag tore on a seam and a small piece broke off which was found and removed.Surgeon believes that the bag broke under pressure while being removed through the vagina.The tear was found at the seam on the corner of the bag towards the bottom.The uterus was being removed in the bag.The tear was noticed upon physical examination of the bag once it was removed.It is unknown if the specimen was morcellated.There was no patient injury and the case was completed without further issue.Product available for return.Additional information was received via email on 08jun2021 from [name]: "the alexis ces bag was introduced vaginally, laparoscopic devices placed the specimen in the bag.The bag¿s white ring was then externalized.There wasn¿t any morcellation performed.The doctor pulled the bag with a lot of force, the bag broke and came out without the specimen, but the specimen had been advanced into the vagina and the specimen was removed easily by itself.A piece of the bag came out attached to the specimen and it was matched up to the torn bag as a match.They searched for any other pieces but didn¿t find any other pieces." additional information was received via email on 18jun2021 from [name]: yes the uterus was cancerous - it was a known cancer.But the cancer was contained within the uterus which was not morcellated.So the risk is no different than when i was initially attempting removal of the uterus vaginally without the bag.No, nothing from inside the ces bag leaked inside the patient.The force that caused the bag to tear finally got the uterus into the vagina and out of the pelvis/peritoneal cavity.Patient status: no patient injury.Type of intervention: the case was completed with the same device.

Brand Name
GTB17, ALEXIS CES 17CM 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key12041222
Report Number2027111-2021-00536
Device Sequence Number3979951
Product Code GCJ
UDI-Device Identifier00607915134280
UDI-Public(01)00607915134280(17)240217(30)01(10)1409024
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K142427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Model NumberGTB17
Device Catalogue Number101472158
Device Lot Number1409024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAPAROSCOPIC INSTRUMENTS; LAPAROSCOPIC INSTRUMENTS